# SDR 2014FA0000634

- Difficulty date: October 15, 2014
- Submitted: October 27, 2014
- Operation: General aviation
- Aircraft: N684KW
- Make and model: Parten P.68C
- Aircraft serial: 387
- Aircraft time: 2,700 hours, 2,000 cycles
- Engine: Lyc IO360A1B6
- Engine time: 2,700 hours, 2,000 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW10925
- Part serial: 5B018
- Condition: Cracked
- Location: Engine
- Part time: 2,700 hours, 2,000 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, E
- Precautionary procedure: E, A

## Discrepancy

WHILE CLIMBING THROUGH APPROXIMATELY 4,000 FT, HEARD AND FELT A SUDDEN VIBRATION.  LOOKED TO THE LT ENGINE AND SAW THAT IT WAS VIBRATING MORE THAN NORMAL, AND THEN OIL BEGAN COMING OUT OF THE COWL.  PLACED THE LT THROTTLE LEVER IN THE IDLE POSITION, FOLLOWED BY THE PROP LEVER TO THE FEATHER POSITION, THEN THE MIXTURE TO THE IDLE-CUT-OFF POSITION. THE ENGINE FEATHERED NORMALLY.  DECLARED AND EMERGENCY, AND RETURNED TO DEPARTURE. SINGLE-ENGINE DESCENT, APPROACH AND LANDING WERE UNEVENTFUL. AFTER SHUTDOWN WE DE-COWLED THE ENGINE AND SAW THAT CYLINDER NR 3 HAD CRACKED COMPLETELY THROUGH AT THE HEAD, SEPARATING FROM THE CYLINDER BORE.
